Alert archive / Texas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 10, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 23, 1997, 3:31 PM CST for Rusk County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 23, 1997, 3:31 PM CST (21:31 UTC)
- Expired
- Jan 23, 1997, 4:15 PM CST
- In force
- 44 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Rusk County, TX
The radar
The Shreveport radar (KSHV), 95 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 23, 2:45 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2657 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 232132 RRA SVRSHV TXC401-232215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 331 PM CST THU JAN 23 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 415 PM CST FOR THE FOLLOWING AREA... IN NORTHEAST TEXAS ...NORTHERN RUSK COUNTY AT 330 PM...SHREVEPORT DOPPLER WEATHER RADAR INDICATED A POSSIBLE SEVERE THUNDERSTORM APPROXIMATELY 5 MILES NORTHEAST OF HENDERSON AND MOVING TOWARDS THE NORTHEAST AT 30 MPH. THIS WILL TAKE THIS THUNDERSTORM TOWARDS THE TOWN OF TATUM IN NORTHEAST RUSK COUNTY. THIS THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN SIZE AND GUSTY WINDS IN EXCESS OF 57 MPH. PEOPLE OUTSIDE SHOULD MOVE TO A STRONG BUILDING AND STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 23, 3:00 PM CST, 31 minutes earlier.
Area forecast discussion, Jan 23, 3:00 PM CST, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CST THU JAN 23 1997 AREA RW/TSTMS ASSOC WITH NORTH MOVG WARM FNT WILL CONT ACRS NE TX/SW AR. WIDELY SCT BUT PSBL MORE INTENSE TSTM ACTIVITY REDEVELOP MID AFTN INTO EAST TX/CNTRL LA. CONVECTION EXPECTED TO CONT AS VERY UNSTABLE AIR PROGGED ACRS THESE SOUTHERN AREAS TIL FROPA LATE TONIGHT. COOLING MID LVL TEMPS...DRYING ALOFT...AND TT VALUES AOA 50 INDICATE A SVR THREAT... MAINLY FOR HAIL. RAPID DRYING BEHIND FNT SHOULD YIELD A MOSTLY SUNNY SKY BY FRI AFTN. ETA AND NGM GRIDDED DATA IN GOOD AGREEMENT BUT FAN TEMPS RUNNING COOLER THAN FWC. WILL GO WITH WARMER FWC AS HIGH MOSTLY PAC BASED ARMS AND POST FNTL WINDS WESTERLY BEHIND N-S ORIENTED FNT. SHV 52/70/40/64 7100 MLU 53/71/44/61 8400 VII
In the hours before
Special weather statement, Jan 23, 9:42 AM CST, 5 hours 49 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-231700- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 945 AM CST THU JAN 23 1997 MOIST AND SLIGHTLY UNSTABLE AIR WILL CONTINUE TO MOVE FROM SOUTH TO NORTH ACROSS THE REGION THROUGHOUT TODAY AND TONIGHT AS A LOW PRESSURE SYSTEM DEVELOPS OVER THE SOUTHERN PLAINS STATES. AS A RESULT... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH TONIGHT. WITH THE AVAILABLE INSTABILITY OF THE WARM AND MOIST AIR ALONG WITH STRONG WINDS AT THE MIDDLE AND UPPER LEVELS OF THE ATMOSPHERE...SOME OF THE THUNDERSTORMS MAY BECOME SEVERE ACROSS EAST CENTRAL TEXAS AND NORTHERN LOUISIANA. IT APPEARS THAT THE MAIN THREATS OF THE SEVERE THUNDERSTORMS IF THEY DO INDEED DEVELOP ARE HAIL AND HIGH WINDS. ACTIVATION OF SEVERE STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED MAINLY DURING |TONIGHT.
Special weather statement, Jan 23, 9:45 AM CST, 5 hours 46 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-231700- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 945 AM CST THU JAN 23 1997 MOIST AND SLIGHTLY UNSTABLE AIR WILL CONTINUE TO MOVE FROM SOUTH TO NORTH ACROSS THE REGION THROUGHOUT TODAY AND TONIGHT AS A LOW PRESSURE SYSTEM DEVELOPS OVER THE SOUTHERN PLAINS STATES. AS A RESULT... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH TONIGHT. WITH THE AVAILABLE INSTABILITY OF THE WARM AND MOIST AIR ALONG WITH STRONG WINDS AT THE MIDDLE AND UPPER LEVELS OF THE ATMOSPHERE...SOME OF THE THUNDERSTORMS MAY BECOME SEVERE ACROSS EAST CENTRAL TEXAS AND NORTHERN LOUISIANA. IT APPEARS THAT THE MAIN THREATS OF THE SEVERE THUNDERSTORMS IF THEY DO INDEED DEVELOP ARE HAIL AND HIGH WINDS. ACTIVATION OF SEVERE STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED MAINLY DURING TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 4:07 PM CST | Severe Thunderstorm Warning | SHV | Panola | 68 min |
| Jan 23, 5:40 PM CST | Severe Thunderstorm Warning | SHV | Cherokee | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.